I am writing on behalf of my father (doesn't use a computer.) He was diagnosed with Stage pT1 NMIBC in March of 2020. He had a TURB-T followed by 6 rounds of BCG, full dose. He had another scope and the cancer had grown back. He had another TURB-T followed by another 6 rounds of BCG full dose completed in Oct 2021. This second round of BCG was very difficult for him, much more for side effects than the first round. The biggest one was the bladder spasms. The doctor started him on Pyridium, which did nothing, then doc prescribed Oxybutinin to take as needed during BCG. For the remainder of the 2 round of BCG he took OxyB 3 times daily day of and day after BCG instilment. We also used a heating pad, Tylenol and drank lots of fluid.
He had a follow up scope in Nov 21 and no tumors!!! He will have another round of 3 BCG starting next week. Since last round of BCG he has daily bladder spasms, and urgency. He has taken the OxyB here and there but was advised not to take this daily. I have emailed his doctor twice now regarding the near constant spasms and other than advising to take the OxyB, but not everyday, he hasn't given a straight answer as to why the spasms are happening, if that is normal and should be expected, or what we can do to stop/ease them.
Doc said they will take him down to a 1/3 dose for these 3 to see if that helps with the side effects. I guess I am wondering if spasms so long post BCG are common? It makes sense to me that he would have them during and perhaps even up to a few weeks after BCG, but it has been 3 months. Thoughts?
I will also mention that I have asked his doctor for a plan B since the OxyB cannot be take regularly but he has spasms regularly. He didn't have an answer or solution. My dad does have some other health issues (heart, overweight and smoking.)
Lastly, I understand the fact that medical advise is best left to the doctors and we can get a second opinion but I would like to know if this is common before I take that route.